Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 28, 2011, 6:47 AM EDT for Lee County, Florida. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2011, 6:47 AM EDT (10:47 UTC)
- Expired
- Mar 28, 2011, 7:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 129 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:08 AM EDT | TSTM WND DMG | 8 Nnw Cape Coral, FL | SEVERAL TREES AND NUMEROUS BRANCHES DOWN AT CORAL OAKS GOLF COURSE. |
| Mar 28, 7:10 AM EDT | TSTM WND DMG | 4 Ne Cape Coral, FL | SEVERAL REPORTS OF TREES...BRANCHES AND POWERLINES DOWN IN CAPE CORAL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS52 KTBW 281047
SVRTBW
FLC071-281115-
/O.NEW.KTBW.SV.W.0009.110328T1047Z-110328T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
647 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEE COUNTY IN FLORIDA.
* UNTIL 715 AM EDT
* AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PINE
ISLAND...OR 17 MILES NORTHWEST OF CAPE CORAL...AND MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAPTIVA.
PINE ISLAND.
CAPE CORAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2648 8220 2655 8221 2656 8220 2646 8212
2665 8216 2665 8221 2658 8220 2657 8221
2670 8227 2672 8216 2664 8208 2670 8210
2671 8210 2664 8185 2647 8197 2655 8207
2647 8210 2645 8202 2641 8209
TIME...MOT...LOC 1048Z 287DEG 23KT 2668 8222
$$1 follow-up statement
393
WWUS52 KTBW 281108
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
708 AM EDT MON MAR 28 2011
FLC071-281115-
/O.CON.KTBW.SV.W.0009.000000T0000Z-110328T1115Z/
LEE FL-
708 AM EDT MON MAR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR WESTERN LEE COUNTY...
AT 705 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 9 MILES NORTHWEST OF CAPE CORAL...MOVING EAST
AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2648 8220 2649 8220 2652 8217 2646 8212
2655 8214 2662 8209 2664 8208 2669 8207
2664 8185 2647 8197 2655 8207 2647 8210
2645 8202 2641 8209
TIME...MOT...LOC 1108Z 287DEG 23KT 2664 8208
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:59 AM EDT, 48 minutes earlier.
Area forecast discussion, Mar 28, 5:59 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 559 AM EDT MON MAR 28 2011 .UPDATE... THE SEVERE THUNDERSTORM WATCH FOR LEVY COUNTY HAS BENN CANCELLED. THUNDERSTORMS OVER THAT AREA HAVE MOVED EAST AND WEAKENED. && .PREV DISCUSSION... /ISSUED 402 AM EDT MON MAR 28 2011/ SYNOPSIS... A MID AND UPPER LEVEL TROUGH REACHES FROM BRITISH COLUMBIA TO THE PACIFIC NORTHWEST AS NEARLY ZONAL FLOW...CONTAINING A FEW IMPULSES TREKKING EAST...COVER MUCH OF THE U.S. AT THE SURFACE...A COUPLE OF FRONTAL BOUNDARIES ARE DRAPED OVER THE FAR WEST AND ROCKIES... HIGH PRESSURE OVER LAKE WINNIPEG RIDGES OVER THE PLAINS AND EASTERN STATES...AND A FRONT STRETCHES ALONG THE GULF COAST FROM TX TO SOUTH GA. A LARGE AREA OF RAIN AND SHOWERS WITH ISOLATED THUNDERSTORMS IS MOVING OVER COASTAL WEST CENTRAL AND SW FL FROM THE EAST GULF SHORT TERM (TODAY THROUGH WEDNESDAY)... FRONT OVER GA SLOWLY SAGS SOUTH OVER THE NEXT COUPLE OF DAYS AS WEAK LOW PRESSURE WAVES TRACK ALONG IT...WITH ABUNDANT MOISTURE PROVIDING HIGH ODDS OF RAINFALL. TODAY WILL BE THE BEST DAY FOR RAINFALL POPS RUNNING FROM 80 NORTH AND CENTRAL TO 60 IN THE FAR SOUTH. POPS TREND DOWN SOME TUE AND WED BUT REMAIN IN THE SCATTERED RANGE. A WEAK UPPER LEVEL IMPULSE MOVING BY JUST TO THE NORTH TODAY WILL SUPPORT THUNDER STORMS WITH A SLIGHT RISK OF SEVERE FROM AROUND TAMPA BAY NORTH. CONTINUED BUT WEAKER UPPER DYNAMICS ALONG WITH SOME DAYTIME HEATING WILL KEEP STORMS IN THE FORECAST. LONG TERM (WEDNESDAY NIGHT-SUNDAY)... MODELS HAVE PRETTY MUCH COME IN LINE DURING THE LONG TERM PERIOD AND INDICATE SIMILAR SCENARIOS WITH JUST SOME MINOR TIMING DIFFERENCES. A MID/UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE EASTERN U.S. TO END THE WEEK AND THEN OUT INTO THE ATLANTIC OCEAN OVER THE WEEKEND. MEANWHILE AT THE SURFACE...A COOL FRONT WILL BE MOVING SLOWLY ACROSS THE FORECAST AREA THURSDAY AND THURSDAY NIGHT FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND. THERE WILL BE PLENTY OF MOISTURE ACROSS THE REGION AHEAD OF THE FRONT LEADING TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THEN SOME COOLER AND DRIER AIR WILL MOVE IN DURING FRIDAY AND CONTINUE THROUGH THE WEEKEND. TEMPERATURES WEDNESDAY NIGHT THROUGH FRIDAY WILL BE NEAR NORMAL FOR HIGHS AND WARMER THAN NORMAL FOR LOWS...THEN NEAR TO A LITTLE ABOVE NORMAL FOR HIGHS AND NEAR TO A FEW DEGREES BELOW NORMAL FOR LOWS FRIDAY NIGHT THROUGH SUNDAY. AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA TODAY CAUSING SOME MVFR AND OCCASIONAL IFR CONDITIONS. OUTSIDE OF THE CONVECTION SOME MVFR CEILINGS WILL BE POSSIBLE...OTHERWISE VFR CONDITIONS ARE EXPECTED. MARINE... MAIN CONCERN WILL BE SHOWERS AND THUNDERSTORM WITH GUSTY WINDS FOR THE NEXT COUPLE OF DAYS AS A FRONT SAGS IN OVER THE COASTAL WATERS WITH WINDS NO MORE THAN 10 KT. ANOTHER FRONT MOVES THROUGH LATER IN THE WEEK WITH WINDS UP TO 15KT. FIRE WEATHER... GOOD ODDS OF RAINFALL OVER THE NEXT COUPLE OF DAYS OR SO WILL PROVIDE ENOUGH MOISTURE TO PRECLUDE ANY CONCERNS ABOUT LOW RH FOR THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 81 68 81 69 / 80 30 50 20 FMY 87 70 86 70 / 60 40 50 20 GIF 85 66 85 67 / 80 30 50 20 SRQ 81 67 80 67 / 80 40 50 20 BKV 82 64 83 66 / 80 30 40 20 SPG 81 70 80 70 / 80 30 50 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...69/CLOSE UPDATE...09/RUDE
Hazardous weather outlook, Mar 28, 4:47 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 447 AM EDT MON MAR 28 2011 FLZ039-042-043-048>052-055>057-060>062-065-282100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 447 AM EDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A RIDGE OVER SOUTH FLORIDA AS A FRONT MOVES INTO NORTH FLORIDA EARLY TODAY WILL PROVIDE AMPLE MOISTURE WITH WIDESPREAD RAIN AND SHOWERS. MEANWHILE AN UPPER LEVEL DISTURBANCE MOVING BY TO THE NORTH ALONG WITH SOME DAYTIME HEATING WILL RESULT IN A CHANCE OF THUNDERSTORMS. THUNDERSTORMS FROM THE TAMPA BAY REGION NORTH MAY APPROACH SEVERE CRITERIA. THE GREATEST THREATS WILL BE DAMAGING WINDS...OCCASIONAL LIGHTNING...LOCALLY HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THE FRONT SLOWLY MOVES SOUTH OF THE AREA OVER THE NEXT COUPLE OF DAYS WITH SHOWERS AND THUNDERSTORMS...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM ANY STORMS WILL BE LOCALLY HEAVY RAINFALL...BRIEF GUSTY WINDS AND OCCASIONAL LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. 09/RKR
In the hours before
Special weather statement, Mar 28, 6:13 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 AM EDT MON MAR 28 2011
FLZ057-281100-
HIGHLANDS-
613 AM EDT MON MAR 28 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
HIGHLANDS COUNTY FOR STRONG THUNDERSTORMS WITH NEARLY CONTINUOUS
LIGHTNING VALID UNTIL 700 AM EDT...
AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED 6 MILES SOUTHWEST OF ARCHBOLD...OR 11
MILES SOUTH OF LAKE PLACID...MOVING EAST AT 30 MPH WILL AFFECT
VENUS...ARCHBOLD AND LAKE PLACID.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY.
IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL
OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A
SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2721 8116 2713 8117 2711 8119 2711 8125
2704 8127 2704 8156 2740 8156 2744 8114
2740 8112 2739 8106 2736 8103 2734 8104
2729 8099 2721 8096
TIME...MOT...LOC 1013Z 252DEG 25KT 2716 8136Special weather statement, Mar 28, 6:42 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
642 AM EDT MON MAR 28 2011
FLZ062-065-281145-
CHARLOTTE-LEE-
642 AM EDT MON MAR 28 2011
...STRONG THUNDERSTORMS WILL AFFECT LEE AND SOUTHERN CHARLOTTE
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF CHARLOTTE
BEACH TO 6 MILES NORTHWEST OF PINE ISLAND TO 17 MILES WEST OF
CAPTIVA...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF PUNTA
GORDA TO 14 MILES NORTHWEST OF CAPE CORAL TO 23 MILES WEST OF
SANIBEL...MOVING EAST AT 30 MPH...WILL AFFECT PUNTA GORDA...PINE
ISLAND...NORTH FORT MYERS AND CAPTIVA...UNTIL 745 AM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 164.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2633 8185 2655 8207 2644 8203 2648 8220
2655 8221 2656 8220 2646 8212 2666 8225
2678 8221 2664 8208 2687 8206 2692 8217
2678 8216 2678 8217 2694 8221 2694 8156
2643 8156 2631 8166
TIME...MOT...LOC 1042Z 270DEG 44KT 2685 8210 2669 8210
2655 8239The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:25 AM EDT | Special Marine Warning | TBW | 65 min | |
| Mar 28, 6:08 AM EDT | Special Marine Warning | TBW | 67 min | |
| Mar 28, 6:13 AM EDT | Special Weather Statement | TBW | Highlands | 47 min |
| Mar 28, 8:59 AM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 28, 9:52 AM EDT | Special Weather Statement | TBW | Hernando | 53 min |
| Mar 28, 10:01 AM EDT | Special Marine Warning | TBW | 14 min | |
| Mar 28, 10:19 AM EDT | Special Weather Statement | TBW | Pasco | 41 min |
| Mar 28, 10:22 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Sumter | 53 min |
| Mar 28, 10:48 AM EDT | Special Weather Statement | TBW | Polk | 42 min |
| Mar 28, 11:06 AM EDT | Special Weather Statement | TBW | Levy | 54 min |
| Mar 28, 11:14 AM EDT | Special Weather Statement | TBW | Hernando, Pasco | 61 min |
| Mar 28, 4:36 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 114 min |
| Mar 28, 5:33 PM EDT | Special Weather Statement | TBW | Manatee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.